Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Dec 2, 2022, 11:47 AM EST for 23 counties in Michigan. It took effect at Dec 2, 2022, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 11:47 AM EST (16:47 UTC)
- In effect from
- Dec 2, 2022, 7:00 PM EST
- Expired
- Dec 3, 2022, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS73 KGRR 021647 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1147 AM EST Fri Dec 2 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030100- /O.NEW.KGRR.WI.Y.0010.221203T0000Z-221203T1500Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1147 AM EST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * WHAT...Southwest winds of 15 to 30 mph this afternoon will increase further tonight. Late tonight and into Saturday morning behind a cold front strong wind gusts from the southwest and west are expected. Wind gusts will push towards 50 mph in counties adjacent to Lake Michigan. Inland, wind gusts will likely reach 45 mph. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 7 PM this evening to 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind will increase from this afternoon into tonight from the south and southwest. Late tonight and into Saturday morning strong winds gusts are expected with the passage of a cold front. Wind gusts of 45 to 50 mph will be common. Strongest wind gusts are expected to occur between 400 am and 1000 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr DUKE
4 follow-up statements
013 WWUS73 KGRR 022044 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 344 PM EST Fri Dec 2 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030445- /O.CON.KGRR.WI.Y.0010.221203T0000Z-221203T1500Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 344 PM EST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * WHAT...Southwest winds of 15 to 30 mph this evening are expected to increase overnight. Behind a cold front from late tonight and into Saturday morning strong wind gusts from the southwest and west are expected. Wind gusts of 50-55 mph are possible towards Lake Michigan with gusts of 45-50 mph inland away from the lake. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 7 PM this evening to 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest wind gusts are expected to occur between roughly 400 AM and 1000 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr DUKE
536 WWUS73 KGRR 030315 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1015 PM EST Fri Dec 2 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031115- /O.CON.KGRR.WI.Y.0010.000000T0000Z-221203T1500Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1015 PM EST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Southwest winds gusting to 40 to 50 mph, becoming west late tonight. Highest gusts between 4 am and 9 am, strongest near Lake Michigan. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
313 WWUS73 KGRR 030826 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 326 AM EST Sat Dec 3 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031500- /O.CON.KGRR.WI.Y.0010.000000T0000Z-221203T1500Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 326 AM EST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
605 WWUS73 KGRR 031512 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1012 AM EST Sat Dec 3 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031615- /O.EXP.KGRR.WI.Y.0010.000000T0000Z-221203T1500Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1012 AM EST Sat Dec 3 2022 ...WIND ADVISORY HAS EXPIRED... Wind gusts are no longer expected to reach Wind Advisory criteria of 45 mph and therefore the advisory has been allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/grr DUKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Dec 2, 11:40 AM EST, 7 minutes earlier.
Area forecast discussion, Dec 2, 11:40 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1140 AM EST Fri Dec 2 2022
LATEST UPDATE...
Update
.UPDATE...
Issued at 1139 AM EST Fri Dec 2 2022
More to follow in the afternoon discussion, but per coordination
with other offices we will be issuing a wind advisory from 00z
this evening through 15z on Saturday. We are most concerned about
the wind gusts near and behind the front late tonight into
Saturday morning. 45 mph gusts are advisory criteria and we feel
this is certainly possible along the lakeshore, where we may hit
50 mph. Inland, the wind gusts will be a bit more marginal, right
around 45 mph. NPWGRR to follow momentarily.
&&
.DISCUSSION...(Today through next Thursday)
Issued at 316 AM EST Fri Dec 2 2022
...Windy today...
Wind will increase today in response to a tightening pressure
gradient as low pressure over the Plains moves toward the Great
Lakes. Model ensemble wind gust progs have nudged down a bit but
still support wind gusts over 40 MPH especially after midnight as
the cold front arrives. Bufkit wind profiles also tap into the 45kt
range after 06z. Given the slight downward trend in wind speed
forecasts, we're going to hold off on any headlines.
NamNest and HRRR shows light rain showers developing over the
western cwa late this evening just ahead of the cold front as
condensation pressure deficits take a nose dive. As the colder pours
in behind the front, some of the rain showers may mix with or change
to snow showers, especially over the northern cwa closer to the
coldest air. The northern row of counties may see an inch, but
generally a dusting elsewhere.
Boundary layer air really drys out Saturday and we should see a
return to some sunshine that will carry us through the weekend.
...Light rain possible Monday...
A weak low is progd to move across Ontario Monday dragging a weak
front with it. There is a chance we'll see some light rain/snow with
it, but much of the dynamics associated with it remain well north of
the cwa.
The rest of the week could remain dry. The ECMWF shows a low moving
out of the Gulf but remaining over the southern states. Meanwhile
the GFS is a bit farther north with the precipitation shield and may
clip the southern cwa with precipitation. Both models also show a
large high over southern Canada at that time, so we'll lean on that
high pushing the precipitation farther south.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 626 AM EST Fri Dec 2 2022
A cold front will move across the region after 06z tonight. Ahead
of the front, winds will be gusting over 30 kts at times from the
southwest. Showers can be expected too after 00z. Cigs/vsbys will
fall to MVFR once the showers arrive this evening.
As the cold front moves through, a brief period of light snow may
develop at MKG...and perhaps GRR. However, chances for snow were
lower at GRR that we did not include it in the TAF.
&&
.MARINE...
Issued at 316 AM EST Fri Dec 2 2022
No changes to the marine headlines. Winds will ramp up this
afternoon and gales are expected from this afternoon through
Saturday afternoon. We'll likely need a Small Craft Advisory after
the Gale Warning ends.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 7 PM this evening to 10 AM EST Saturday for
MIZ037>040-043>046-050>052-056>059-064>067-071>074.
LM...Small Craft Advisory until noon EST today for LMZ844>849.
Gale Warning until 4 PM EST Saturday for LMZ844>849.
&&
UPDATE...Duke
DISCUSSION...04
AVIATION...04
MARINE...04Hazardous weather outlook, Dec 2, 3:45 AM EST, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 345 AM EST Fri Dec 2 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 345 AM EST Fri Dec 2 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Wind gusts to 45 MPH are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-030845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 345 AM EST Fri Dec 2 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Wind and waves will be hazardous to small craft. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Wind and waves will be hazardous to small craft through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.